Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 4, 2006, 7:50 PM CDT for Cheyenne County, Kansas. It was in force for 115 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 7:50 PM CDT (00:50 UTC)
- Expired
- Jul 4, 2006, 9:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 43 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:10 PM CDT | FLASH FLOOD | St. Francis, KS | 3 TO 4 INCHES OF WATER OVER ROAD IN TOWN. WATER WAS MOVING RAPIDLY AND RUNNING OVER CURB INTO YARDS. |
| Jul 4, 8:26 PM CDT | HEAVY RAIN 4.3 | 9 N Wheeler, KS | STORM TOTAL AMOUNTS MEASURED. RAINFALL OCCURED WITH TWO ROUNDS OF STORMS. DURATION OF RAINFALL ESTIMATED AT 4 HOURS. |
| Jul 4, 8:30 PM CDT | HEAVY RAIN 2.6 | 4 Ne Wheeler, KS | STORM TOTAL AMOUNTS MEASURED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 050051 FFWGLD KSC023-050245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 750 PM CDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEYENNE COUNTY IN NORTHWEST KANSAS THIS INCLUDES THE CITY OF ST. FRANCIS * UNTIL 945 PM CDT * AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A COMPLEX OF SLOW MOVING THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL RATES OF THREE INCHES AN HOUR ALONG THE SOUTH FORK OF THE REPUBLICAN RIVER. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 1 AND 34. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 147 AND 225. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. LAT...LON 3957 10205 3957 10140 4000 10141 4001 10206 $$ KRAUSE
3 follow-up statements
000 WGUS73 KGLD 050112 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 712 PM MDT TUE JUL 4 2006 KSC023-050245- CHEYENNE KS- 812 PM CDT TUE JUL 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR CHEYENNE COUNTY... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED UP TO 4 INCHES OF RAIN HAS FALLEN 5 MILES NORTH OF THE TOWN OF WHEELER. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 1 AND 34. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 147 AND 225. LAT...LON 3957 10205 3957 10140 4000 10141 4001 10206 $$ CLK
000 WGUS73 KGLD 050154 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 754 PM MDT TUE JUL 4 2006 KSC023-050245- CHEYENNE KS- 854 PM CDT TUE JUL 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR CHEYENNE COUNTY... AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. ALTHOUGH THIS STORM IS WEAKENING...RESIDUAL FLOODING WILL OCCUR OVER CHEYENNE COUNTY FOR THE NEXT HOUR. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 1 AND 34. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 147 AND 225. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3957 10205 3957 10140 4000 10141 4001 10206 $$ KRAUSE
000 WGUS73 KGLD 050246 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 844 PM MDT TUE JUL 4 2006 KSC023-050254- CHEYENNE KS- 944 PM CDT TUE JUL 4 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MDT (945 PM CDT) FOR CHEYENNE COUNTY... AN AREA OF SHOWERS MOVING THROUGH CHEYENNE COUNTY WILL PRODUCE ONLY LIGHT RAIN THIS EVENING. THUS ADDITIONAL FLASH FLOODING IS NOT EXPECTED. LAT...LON 3957 10205 3957 10140 4000 10141 4001 10206 $$ CLK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:00 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 4, 3:00 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT TUE JUL 4 2006 .DISCUSSION...FORECAST CONCERNS ARE CHANCES OF PRECIPITATION THE NEXT FEW DAYS. .SHORT TERM...(TONIGHT-FRIDAY NIGHT) TONIGHT...STRONG VORT MAX SPINNING ACROSS WESTERN KANSAS AND SOUTHEAST COLORADO LATE THIS AFTERNOON WILL SLOWLY MOVE SOUTHEAST AND OUT OF THE AREA LATE TONIGHT. HOWEVER...THE MID LEVEL MOISTURE ASSOCIATED WITH IT WILL REMAIN ACROSS THE FAR SOUTHERN FORECAST AREA WHILE ANOTHER BATCH COMES DOWN FROM NEBRASKA. WILL KEEP BETTER CHANCES OF PRECIP ACROSS THE WESTERN 1/2 OF THE FORECAST AREA WHERE HIGHEST 850 THETA-E MATCHES UP WITH WEAK 850 JET 850- 700 MOISTURE. WILL WAIT TIL LAST MINUTE TO TWEAK POP/WX/QPF GRIDS BASED ON LATEST MODEL GUIDANCE AND RADAR TRENDS. WEDNESDAY/WEDNESDAY NIGHT...MAY SEE SOME LINGERING SHOWERS ACROSS THE WESTERN 1/2 TO 1/3 OF THE AREA WHERE HIGHEST 850 THETA-E REMAINS IN PLACE. LITTLE CHANCE FOR THE AFTERNOON HOURS. BETTER CHANCES OF SHOWERS AND THUNDERSTORMS TO REMAIN ACROSS THE WEST WHERE BETTER LOW LEVEL MOISTURE REMAINS. HIGHEST BOUNDARY/850 THETA-E AIR REMAINS ACROSS EASTERN COLORADO WHERE ANY PRECIP CHANCES WOULD ALSO REMAIN. BOUNDARY LAYER RH INCREASES ABOVE 90 PERCENT POSSIBLY GENERATING SOME FOG. WILL LEAVE ITS MENTION OUT FOR NOW BUT BRIEF INCOMING SHIFT TO ITS POTENTIAL. IN FACT...THE MET GUIDANCE FOR KLIC DOES SHOW SOME BR FOR THIS TIME PERIOD. THURSDAY/THURSDAY NIGHT...SURFACE GRADIENT INCREASES A BIT WITH HIGH PRESSURE ACROSS IOWA AND LOW PRESSURE DEVELOPING ALONG THE FRONT RANGE. SOUTHERLY WINDS WILL PICKUP AS A RESULT WHICH WILL ALSO HELP IN BOOSTING TEMPERATURES ABOUT 8F FROM WEDNESDAYS READINGS. INSTABILITY IS WEAK AND REMAINS MOSTLY ACROSS EASTERN COLORADO. IT APPEARS THAT AN UPPER WAVE MOVES INTO THE AREA DURING THE AFTERNOON FROM WESTERN COLORADO HELPING INITIATE A FEW THUNDERSTORMS. MID LEVEL LAPSE RATES REMAIN POOR SO NOTHING SEVERE EXPECTED. WILL REMOVE PRECIP MENTION THURSDAY NIGHT AS THE WAVE ANTICIPATED TO GENERATE THE AFTERNOON CONVECTION SWIFTLY MOVES ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE OVERNIGHT HOURS. DESPITE AN INCREASING LOW LEVEL JET THERE DOES NOT APPEAR TO BE A FOCUS FOR STORMS TO MAINTAIN THEMSELVES ON...PLUS 0-6KM WINDS WOULD CARRY ANY STORMS TO THE NORTH VS EAST. FRIDAY/FRIDAY NIGHT...UPPER FLOW BECOMES A BIT MORE SOUTHWEST TO NORTHEAST AS THE RIDGE AXIS SLOWLY MOVES EAST. LOOKS LIKE A SUBTLE WIND SHIFT LINE SETS UP ACROSS FAR EASTERN COLORADO WHERE COMBINATION OF INCREASING 700-500 MOISTURE AND LIMITED CIN WORK TO GENERATE A FEW THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. WILL UP POPS OVER THE WESTERN HALF OF OUR COLORADO COUNTIES TO SLIGHT CHANCE AS A RESULT. .LONG TERM...(SATURDAY-TUESDAY) STORM TRACK GENERALLY REMAINS TO OUR NORTH. SURFACE FEATURES GENERALLY AGREED UPON BY THE GFS/DGEX AND FEATURE A SURFACE TROUGH AND SOUTHERLY WINDS SATURDAY WITH A FRONTAL PASSAGE ON SATURDAY. EAST WINDS FOLLOW BEHIND THE FRONT FOR SUNDAY BECOMING SOUTHEASTERLY MONDAY AS THE SURFACE HIGH MOVES EAST. LITTLE CHANGE FOR TUESDAY WITH BROAD SOUTHERLY WINDS. WILL ADD A SLIGHT CHANCE OF THUNDERSTORMS TO THE FORECAST SATURDAY AFTERNOON/EVENING AS THE WIND SHIFT LINE ASSOCIATED WITH THE FRONT BISECTS THE AREA. LOW LEVEL CONVERGENCE INCREASES ALONG IT WITH PLENTY OF MID LEVEL MOISTURE OVERHEAD. MID LEVEL LAPSE RATES ARENT ALL THAT GREAT FOR SEVERE STORMS BUT OBVIOUSLY IT WILL NEED TO BE WATCHED. FOR SUNDAY WE HAVE THE INSTABILITY AND LITTLE INHIBITION BUT ALSO LITTLE IN THE WAY OF A TRIGGER. WILL KEEP SILENT POPS AND DRY FORECAST GOING FOR NOW. WILL ADD A SLIGHT CHANCE OF THUNDERSTORMS TO EASTERN COLORADO MONDAY AFTERNOON AND EVENING AS AN INSTABILITY AXIS DEVELOPS WEST OF THE CO/KS BORDER. LOOKS AS IF A DISTURBANCE PER 700-500 MOISTURE MOVES IN FROM THE WEST/SOUTHWEST DURING THE AFTERNOON HELPING INITIATE STORMS ALONG A SUBTLE WIND SHIFT LINE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, Jul 4, 4:03 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 303 PM MDT TUE JUL 4 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 403 PM CDT TUE JUL 4 2006 /303 PM MDT TUE JUL 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE EVENING HOURS...MAINLY ACROSS YUMA COUNTY COLORADO...DUNDY AND HITCHCOCK COUNTIES OF NEBRASKA AND CHEYENNE COUNTY KANSAS. THUNDERSTORMS ARE SLOWLY MOVING INTO THE NORTHWEST PORTION OF THE TRI-STATE AREA FROM NEBRASKA LATE THIS AFTERNOON. AS THEY DO...HOURLY RAINFALL RATES OF UP TO AN INCH AND A HALF PER HOUR WILL BE POSSIBLE FROM THE STRONGER STORMS INCREASING THE THREAT FOR LOCALLY HEAVY RAIN THROUGH MIDNIGHT. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LAND AREAS IS POSSIBLE...ESPECIALLY IN LOCATIONS THAT RECEIVED MODERATE TO HEAVY RAIN A FEW DAYS AGO. AFTER MIDNIGHT THUNDERSTORMS WILL SLOWLY INCREASE IN AREAL COVERAGE GENERALLY WEST OF A MCCOOK NEBRASKA TO GOVE KANSAS LINE. THE THREAT FOR LOCALLY HEAVY RAIN WILL CONTINUE AS STORM MOTIONS BECOME NEARLY STATIONARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PERSISTENT WEATHER PATTERN WILL KEEP THUNDERSTORMS IN THE FORECAST FOR THE NEXT SEVERAL DAYS. DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN WILL CONTINUE TO BE THE PRIMARY HAZARDS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT BUT RAINFALL REPORTS OR REPORTS OF FLOODING WOULD BE APPRECIATED. DDT
In the hours before
Local storm report, Jul 4, 5:38 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 8 ENE CLARKVILLE 40.42N 102.48W
07/04/2006 E60 MPH YUMA CO PUBLIC
0415 PM TSTM WND GST 9 E CLARKVILLE 40.38N 102.45W
07/04/2006 E60 MPH YUMA CO PUBLIC
&&
SBLAIRLocal storm report, Jul 4, 6:16 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 9 WSW WAUNETA 40.24N 102.41W
07/04/2006 E60 MPH YUMA CO PUBLIC
POWER OUTAGE ACROSS THE AREA
0505 PM TSTM WND GST ECKLEY 40.11N 102.49W
07/04/2006 E60 MPH YUMA CO TRAINED SPOTTER
THREE INCH DIAMETER TREE BRANCH BROKEN OFF
&&
SBLAIRLocal storm report, Jul 4, 6:22 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM MDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 9 NE PARKS 40.13N 101.61W
07/04/2006 E60.00 MPH DUNDY NE TRAINED SPOTTER
&&
SBLAIRSpecial weather statement, Jul 4, 6:30 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 530 PM MDT TUE JUL 4 2006 KSZ001-002-014-015-028-029-050030- CHEYENNE-GOVE-LOGAN-RAWLINS-SHERIDAN-THOMAS- 630 PM CDT TUE JUL 4 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE COUNTY IN NORTHWEST KANSAS...THOMAS COUNTY IN NORTHWEST KANSAS... SHERIDAN COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE EXTENDING FROM 9 MILES NORTH OF SHIELDS TO 14 MILES SOUTH OF BEARDSLEY TO 10 MILES SOUTHEAST OF PARKS. THESE STORMS WERE NEARLY STATIONARY. HOURLY RAINFALL RATES OF AN INCH PER HOUR ARE POSSIBLE FROM THE STRONGER STORMS. THESE RAINFALL RATES COUPLED WITH A NEARLY STATIONARY STORM MOTION WILL INCREASE THE THREAT FOR LOCALLY HEAVY RAIN AND THE POSSIBILITY OF LOW LAND OR POOR DRAINAGE FLOODING. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 44 AND 91. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 24 AND 48. THEDE
Local storm report, Jul 4, 6:43 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 4 S YUMA 40.07N 102.72W
07/04/2006 E60 MPH YUMA CO TRAINED SPOTTER
SEVERAL TWO INCH DIAMETER TREE LIMBS BROKEN
&&
SBLAIRSpecial weather statement, Jul 4, 7:22 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 622 PM MDT TUE JUL 4 2006 KSZ001-002-013-014-028-029-050115- CHEYENNE-GOVE-LOGAN-RAWLINS-SHERMAN-THOMAS- 722 PM CDT TUE JUL 4 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE COUNTY IN NORTHWEST KANSAS...SHERMAN COUNTY IN NORTHWEST KANSAS... THOMAS COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF THE MONUMENT ROCKS TO 11 MILES NORTH OF LEVANT TO 8 MILES NORTHEAST OF WHEELER. THESE STORMS WERE NEARLY STATIONARY. HOURLY RAINFALL RATES OF AN INCH PER HOUR ARE POSSIBLE FROM THE STRONGER STORMS. THESE RAINFALL RATES COUPLED WITH THE NEARLY STATIONARY STORM MOTION WILL INCREASE THE THREAT FOR LOCALLY HEAVY RAIN AND THE POSSIBILITY OF LOW LAND OR POOR DRAINAGE FLOODING. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.